Heat, Archer
- When
- August 11, 12:00 PM CST to 7:00 PM CST
- Where
- Archer forecast zone
- Reported by
- AWOS
- Coordinates
- 33.615, -98.688 (the zone’s center; the record gives no point)
Hot temperatures and high humidity combined to create dangerous heat indices (in excess of 105 to 110-degrees) across western-north Texas during the afternoon and evening of 11th to 16th.
Every event with a place to put it; 24 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
Hot temperatures and high humidity combined to create dangerous heat indices (in excess of 105 to 110-degrees) across western-north Texas during the afternoon and evening of 11th to 16th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Aug 11, 11:42 AM CST, 18 minutes earlier. Its key messages:
Area Forecast Discussion National Weather Service Norman OK 1242 PM CDT Sun Aug 11 2024 ...New AVIATION... .KEY MESSAGES... Updated at 1226 PM CDT Sun Aug 11 2024 - Another morning with much needed rain across parts of the area. A few strong storms possible, along with heavy rainfall and isolated flooding possible. - Heat returns to parts of the area today and area-wide tomorrow Monday. Heat Advisory for southwest Oklahoma and western north Texas Sunday. Heat headlines likely through the upcoming week. && .SHORT TERM... (Today and tonight) Issued at 119 AM CDT Sun Aug 11 2024 Area of showers and thunderstorms will continue to move east across central into eastern Oklahoma this morning. No severe weather is expected with this activity, however very high precipitable water will result in efficient rain producers and heavy rainfall with some isolated flooding possible. This will also keep temperatures bit cooler along and east of I-35 compared to normal, although not as cool as was seen Saturday. Farther west where more insolation is expected along with increasing southerly low level flow and warming boundary layer temperatures will respond and climb back into the upper 90s and lower 100s. These temps combined with dewpoints in the 60s will result in afternoon heat indices between 105 and 110. Will likely go with a Heat Advisory for portions of southwest Oklahoma and western north Texas. For tonight, there remains a chance for a few showers/storms across northern Oklahoma with better chances shifting north and northeast of the area. South winds will remain breezy which will aid in keeping overnight temperates quite a bit warmer than we have had the last few nights. && .LONG TERM... (Monday through Saturday) Issued at 119 AM CDT Sun Aug 11 2024 Although upper ridge begins to build back north still appears there will be a low chance for a few showers along the Oklahoma Kansas border Monday night. Otherwise, the middle of the week will be much warmer with little in the way of rain chances. Will also see a stretch beginning Monday and possible lingering through much of the week for daily need of heat headlines as hot and humid conditions remain in place. Models then diverge as we go toward the end of the work week wrt to strength or lack of upper ridge and possible trough/front and some additional rain chances. For now will keep some low pops and slightly cooler(less hot) temperatures, especially across the north. && .AVIATION... (18Z TAFS) Issued at 1226 PM CDT Sun Aug 11 2024 Current stratus deck across the eastern half of Oklahoma will maintain MVFR conditions through 06Z affecting terminals KOKC, KOUN, KSWO, KPNC, and at least through 21Z at KDUA. All our remaining terminals should remain under VFR conditions. A lifting warm front will be veering surface winds out of the south- southeast up to 15kts. A strong low-level jet developing after 06Z will result in low-level wind shear across most of our terminals. TSRA may develop after 03Z across central Oklahoma although highest probabilities are 30% across northcentral Oklahoma affecting terminals KSWO and KPNC. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 84 76 95 77 / 60 20 10 0 Hobart OK 100 78 102 76 / 20 10 0 0 Wichita Falls TX 100 80 103 78 / 20 10 0 0 Gage OK 95 71 95 71 / 20 20 10 10 Ponca City OK 83 71 94 72 / 90 50 10 30 Durant OK 90 76 100 77 / 30 10 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...Heat Advisory until 8 PM CDT this evening for OKZ033>039-044-045. TX...Heat Advisory until 8 PM CDT this evening for TXZ083>090. && SHORT TERM...30 LONG TERM....30 AVIATION...68
Hazardous Weather Outlook National Weather Service Norman OK 344 AM CDT Sun Aug 11 2024 OKZ004>048-050>052-TXZ083>090-120845- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 344 AM CDT Sun Aug 11 2024 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today and Tonight... .Thunderstorms... Showers and thunderstorms across the area this morning will continue to move east out of the area during the afternoon hours. A few strong and isolated severe storms will be possible with quarter size hail possible. Heavy rainfall will also be possible. .Heat... Afternoon heat indices of 105 to 110 will be likely across southwest Oklahoma and western north Texas this afternoon. A Heat Advisory is in effect for that area. .DAYS TWO THROUGH SEVEN...Monday through Saturday... .Thunderstorms... Low chances for thunderstorms will continue Sunday and Monday night, mainly across northern Oklahoma. Storm chances return Thursday and Friday. .Heat... Dangerous heat and heat indices are expected across much of the area Monday through Saturday. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
Preliminary Local Storm Report
National Weather Service Norman OK
1035 AM CDT Sun Aug 11 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0823 AM Lightning 3 ENE Seward 35.82N 97.44W
08/11/2024 Logan OK Fire Dept/Rescue
House fire due to a suspected lightning
strike.
&&
MDUPreliminary Local Storm Report
National Weather Service Norman OK
1039 AM CDT Sun Aug 11 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0713 AM Lightning 4 SSE Seward 35.75N 97.45W
08/11/2024 Logan OK Fire Dept/Rescue
House fire due to a suspected lightning
strike.
&&
MDUPreliminary Local Storm Report
National Weather Service Norman OK
1054 AM CDT Sun Aug 11 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM Flash Flood 1 E Slaughterville 35.09N 97.32W
08/11/2024 Cleveland OK Storm Chaser
Heavy rainfall caused Chouteau Creek to rise
out of its banks, causing extensive roadway
flooding along Slaughterville Road. At least
one water rescue occurred near the
intersection of Slaughterville Road and 84th
Street. Social media video. Time is
estimated.
&&
MDUPreliminary Local Storm Report
National Weather Service Norman OK
1131 AM CDT Sun Aug 11 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM Flash Flood 1 SSW Norman 35.20N 97.45W
08/11/2024 Cleveland OK Trained Spotter
Social media video showing roadway flooding
near the intersection of Lindsey Street and
Elm Avenue. Multiple vehicles stranded in
floodwaters. Time is estimated.
&&
MDUPreliminary Local Storm Report
National Weather Service Norman OK
1138 AM CDT Sun Aug 11 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1047 AM Flash Flood 1 E Del City 35.45N 97.42W
08/11/2024 Oklahoma OK Trained Spotter
Roadway flooding, with at least one car
stranded in floodwaters, along Sooner Road
near the Tinker Diagonal.
&&
MDUPreliminary Local Storm Report
National Weather Service Norman OK
1204 PM CDT Sun Aug 11 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM Rain Noble 35.14N 97.40W
08/11/2024 M8.76 Inch Cleveland OK NWS Employee
Storm total rainfall from the morning of
Sunday, August 11th.
&&
MDUThe national radar mosaic for the moment the first event began.
19 heat, 5 excessive heat. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2024Every state in 2024This day in weather historyWarnings in Texas, August 2024
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1210298, 1210299, 1210300, 1210301, 1210302, 1210303, 1210304, 1210305, 1210306, 1210307, 1210308, 1210309, 1210310, 1210311, 1210312, 1210313, 1210314, 1210315, 1210316, 1210317, 1210318, 1210319, 1210320, 1210321.